Alert archive / Florida / Special Weather Statements in 2015
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 6, 2015, 3:33 PM EDT for Brevard County, Indian River County, Osceola County, Florida. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 3:33 PM EDT (19:33 UTC)
- Expired
- Aug 6, 2015, 5:00 PM EDT
- In force
- 87 min
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 27 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WWUS82 KMLB 061933
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT THU AUG 6 2015
FLZ047-053-054-058-059-062100-
OSCEOLA FL-SOUTHERN BREVARD COUNTY FL-OKEECHOBEE FL-ST. LUCIE FL-
INDIAN RIVER FL-
333 PM EDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LUCIE...SOUTHERN
BREVARD...SOUTHEASTERN OSCEOLA...INDIAN RIVER AND NORTHEASTERN
OKEECHOBEE COUNTIES UNTIL 500 PM EDT...
AT 330 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
SOUTHERN OSCEOLA COUNTY TO NORTHERN OKEECHOBEE COUNTY...MOVING EAST
AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ALONG WITH OCCASIONAL TO FREQUENT
LIGHTNING WILL BE POSSIBLE WITH THE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...FORT PIERCE...ROCKLEDGE AND SEBASTIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2746 8032 2766 8037 2745 8032 2743 8098
2812 8121 2832 8066 2817 8062 2823 8067
2819 8066 2766 8038 2782 8043 2816 8062
2816 8061 2834 8061 2811 8057 2775 8039
2745 8028
TIME...MOT...LOC 1930Z 248DEG 26KT 2794 8104
$$
PENDERGRASTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:40 AM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 6, 9:40 AM EDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 940 AM EDT THU AUG 6 2015 .DISCUSSION... TODAY...EARLY MORNING BUOY REPORTS AT 41009 AND 41010 SHOWED SOUTHWEST WINDS WHILE SPGF1 REPORTED A SOUTHEAST WIND. THIS DEPICTS A NARROW SURFACE RIDGE OVER OUR SOUTHERN SECTIONS. THE RIDGE WILL NUDGE SOUTH THOUGH AS A FRONTAL TROUGH SAGS INTO THE SOUTHEAST STATES. THE RESULTANT SOUTHWEST FLOW LOOKS LIGHT ENOUGH FOR A SEA BREEZE EXCEPT NORTH OF THE CAPE. MORNING SOUNDINGS INDICATED RATHER AVERAGE LOOKING LAPSE RATES FOR THIS TIME OF THE YEAR WITH 500 MB TEMPS AROUND MINUS 6 DEGREES CELSIUS. PRECIPITABLE WATER WAS 1.8 TO 1.9 INCHES ACROSS CENTRAL FLORIDA BUT MIAMI AND KEY WEST SHOWED A SUBSIDENCE INVERSION NEAR 850MB WITH DRYING ABOVE. THE LOCAL FORECAST OFFICES THERE HAVE NOTED THIS DRY LAYER IS DUE TO AN INTRUSION OF SAHARAN AIR. GPS PRECIPITABLE WATER DATA SUGGESTS THAT SOME OF THIS DRIER AND MORE STABLE AIR COULD AFFECT OUR SOUTHERN SECTIONS AND THE RAP FORECAST SOUNDINGS CONFIRM A DRY LAYER FROM ABOUT VRB SOUTHWARD. WITH THIS IN MIND AND ALSO THAT THE LAKE OKEECHOBEE SHADOW WILL SHIFT CLOCKWISE TO AFFECT THE TREASURE COAST TODAY...WILL PLAN ON TWEAKING POPS DOWN A LITTLE OVER THE SOUTH COAST. INTERESTINGLY... THE 12Z LOCAL WRF AND HRRR MODELS SUGGEST THAT THE NORTH OKEECHOBEE BOUNDARY WILL PROVIDE INITIAL FOCUS FOR CONVECTION THIS AFTERNOON... WITH ST LUCIE AND MARTIN COUNTIES MUCH LESS ACTIVE. THE MESOSCALE MODELS DO NOT GENERATE VERY MUCH CONVECTION ACROSS THE NORTH...BUT CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO MAKE ANY CHANGES TO THE 40 PERCENT POPS THERE. && .AVIATION...VFR THIS MORNING (WITH A LITTLE HAZE ALOFT NOTED AT SOUTHERN TERMINALS AROUND KSUA). MAIN CHALLENGE WILL BE COVERAGE AND TIMING OF AFTERNOON STORMS. THE RIDGE AXIS POSITION SHIFTING SOUTH OF OKEECHOBEE WILL PLACE MOST OF EAST CENTRAL FLORIDA IN A MORE FAVORED MOISTURE CONVERGENCE ZONE. BUT PRESENTLY...THE LIMITED DEEP CONVECTION IN THE GULF AND ATLANTIC...SUGGESTS THAT COVERAGE WILL BE SCATTERED. THIS LOOKS REASONABLE GIVEN THE RATHER AVERAGE LOOKING LAPSE RATES (THAT ARE TYPICAL FOR THIS TIME OF THE YEAR) AND THE FACT THAT MOISTURE...WHILE RUNNING A LITTLE ABOVE CLIMO IN MOST AREAS...IS NOT "SOUPY" BY ANY MEANS. && .MARINE... TODAY...SURFACE RIDGE AXIS SHOULD NUDGE INTO SOUTH FLORIDA BUT PRESSURE GRADIENT LOOKS TO ONLY SUPPORT 10 KNOT SOUTHWEST WINDS... WHICH WILL BE LIGHT ENOUGH FOR A SEA BREEZE FROM ABOUT THE CAPE SOUTHWARD. THE MAIN MARINER CONCERN WILL BE SCATTERED AFTERNOON STORMS OVER THE MAINLAND THAT PUSH ACROSS THE COAST AS STEERING LEVEL WINDS HAVE INCREASED. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...LASCODY IMPACT WX....SEDLOCK
Hazardous weather outlook, Aug 6, 10:24 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1024 AM EDT THU AUG 6 2015 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-062200- FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM- SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA- BREVARD COUNTY LINE 20-60 NM-VOLUSIA- BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY- NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY- NORTHERN BREVARD COUNTY- 1024 AM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE EAST AND WEST COAST SEA BREEZE BOUNDARIES THIS AFTERNOON...PUSHING EASTWARD UP TO 15 TO 20 MPH ACROSS THE REGION. BEST CHANCE FOR STORMS WILL EXIST FROM THE I-4 CORRIDOR EASTWARD WHERE MOISTURE WILL BE GREATER AND BOUNDARY COLLISIONS WITH THE STALLED EAST COAST SEA BREEZE WILL BE MOST LIKELY. MID LEVEL DRY AIR OVER THE AREA MAY ALLOW A FEW STORMS TO BECOME STRONG...ESPECIALLY WHERE ANY BOUNDARY INTERACTIONS OCCUR. MAIN THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG WIND GUSTS UP TO 40 TO 50 MPH AND LOCALLY HEAVY RAINFALL. .RIP CURRENT IMPACT... OCEAN CONDITIONS WILL GENERATE A LOW TO MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .MARINE THUNDERSTORM GUST IMPACT... SEA BREEZE BOUNDARIES WILL ALLOW ISOLATED TO SCATTERED AFTERNOON STORMS TO DEVELOP AND PUSH EASTWARD AROUND 15 TO 20 MPH ACROSS THE REGION. A FEW STRONGER STORMS WILL BE POSSIBLE...PRODUCING WIND GUSTS AROUND 34 KNOTS ACROSS INLAND LAKES AND AS THEY MOVE OFFSHORE...MAINLY NORTH OF FORT PIERCE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON OVER THE NEXT SEVERAL DAYS WITH A FEW STRONG STORMS POSSIBLE. AN OFFSHORE STEERING FLOW WILL CONTINUE THROUGH THE UPCOMING WEEKEND...CAUSING STORMS TO MOVE FROM THE MAINLAND AND ACROSS THE NEARSHORE ATLANTIC WATERS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH/SEDLOCK
In the hours before
Special weather statement, Aug 6, 3:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
333 PM EDT THU AUG 6 2015
FLZ047-053-054-058-059-062100-
OSCEOLA FL-SOUTHERN BREVARD COUNTY FL-OKEECHOBEE FL-ST. LUCIE FL-
INDIAN RIVER FL-
333 PM EDT THU AUG 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. LUCIE...SOUTHERN
BREVARD...SOUTHEASTERN OSCEOLA...INDIAN RIVER AND NORTHEASTERN
OKEECHOBEE COUNTIES UNTIL 500 PM EDT...
AT 330 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS OVER
SOUTHERN OSCEOLA COUNTY TO NORTHERN OKEECHOBEE COUNTY...MOVING EAST
AT 30 MPH.
WIND GUSTS OF 40 TO 50 MPH ALONG WITH OCCASIONAL TO FREQUENT
LIGHTNING WILL BE POSSIBLE WITH THE STORMS.
LOCATIONS IMPACTED INCLUDE...
PALM BAY...MELBOURNE...FORT PIERCE...ROCKLEDGE AND SEBASTIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
IF ON OR NEAR LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 2746 8032 2766 8037 2745 8032 2743 8098
2812 8121 2832 8066 2817 8062 2823 8067
2819 8066 2766 8038 2782 8043 2816 8062
2816 8061 2834 8061 2811 8057 2775 8039
2745 8028
TIME...MOT...LOC 1930Z 248DEG 26KT 2794 8104
PENDERGRASTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 3:57 PM EDT | Special Marine Warning | MLB | 93 min |
Nearby
Special Weather Statements in Florida, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.